10003010 J Clin Psychiatry / Document Archive

Psychiatrist.com Home    Keyword Search

Close [X]

Search Our Sites

Enter search terms below (keywords, titles, authors, or subjects). Then select a category to search and press the Search button. All words are assumed to be required. To search for an exact phrase, put it in quotes. To exclude a term, precede it with a minus sign (-).

Keyword search:

Choose a category:

Choosing the appropriate category will greatly improve your chances of finding the best match.

All files at our sites: J Clin Psychiatry, Primary Care Companion, CME Institute, and MedFair

Search materials from our journals:

Abstracts from The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements

PDFs of the full text of The Journal of Clinical Psychiatry, 1996–present, both regular issues and supplements (Net Society Platinum [paid subscribers])

PDFs of the full text of The Primary Care Companion to The Journal of Clinical Psychiatry, 1999–present

Search CME offerings:

CME Institute, including CME from journals , supplements, and Web activities for instant CME credit (Net Society Gold [registered users]); also includes information about our CME program

CME activities from regular issues of The Journal of Clinical Psychiatry (Net Society Gold [registered users])

CME Supplements from The Journal of Clinical Psychiatry (Net Society Gold [registered users])

 

The article you requested is

De Novo Emergence of Obsessive-Compulsive Symptoms With Atypical Antipsychotics in Asian Patients With Schizophrenia or Schizoaffective Disorder: A Retrospective, Cross-Sectional Study.

J Clin Psychiatry 2007;68:542-545
Copyright 2007 Physicians Postgraduate Press, Inc.

To view this item, select one of the options below.

  1. NONSUBSCRIBERS
    1. Purchase this PDF for $30
      If you are not a paid subscriber, you may purchase the PDF.
      (You'll need the free Adobe Acrobat Reader.)
    2. Subscribe
      Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($129) or print + online ($166 individual).
  2. PAID SUBSCRIBERS
    1. Activate
      If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
    2. Sign in
      As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
  1. Did you forget your password?

Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send an email

| 23.20.20.195

Objective: The objective of our study was to establish the incidence of de novo emergence of obsessive-compulsive symptoms (OCS) in patients taking atypical antipsychotics in an Asian population.

Method: Outpatients with schizophrenia or schizoaffective disorder (DSM-IV criteria) who were prescribed any of the 4 atypical antipsychotics approved by the U.S. Food and Drug Administration at the time of the study (clozapine, olanzapine, risperidone, and quetiapine) during a 2-month period (April through May) in 2003 at a tertiary psychiatric hospital were identified. Demographic information was gathered, and the Yale-Brown Obsessive Compulsive Symptom Checklist and the Yale-Brown Obsessive Compulsive Scale (YBOCS) were used for assessment by an independent rater who was blinded to the patients' treatment.

Results: Three hundred three patients met the entry criteria and consented to participate in the study. These subjects included 180 women and 123 men. The mean age was 41 years (range, 21-76 years), and the outpatients were predominantly of Chinese ethnicity (86%). Obsessive-compulsive symptoms emerged de novo in 9 of the 303 patients (3.0%); 2 of the 9 patients were taking clozapine, 4 were taking olanzapine, and 3 were taking risperidone.

Conclusions: This study highlights the need for clinical awareness of the possible occurrence or exacerbation of OCS with atypical antipsychotics. It also highlights the need for careful assessment and mental state examination of these patients and the need to educate the patient on the possibility of these side effects.